Share Facebook
Crohn's Disease Forum » Your Story » 21 College Athlete, Symptoms, help :(


07-22-2014, 10:54 AM   #1
madhatch
 
madhatch's Avatar
 
Join Date: Jul 2014
21 College Athlete, Symptoms, help :(

I am from Kentucky and moved to Jacksonville, FL in 2011 to play volleyball in college. I had no symptoms until coming to college. I was in and out of the bathroom multiple times a day, racing to bathroom after I ate every meal. First GI doctor said I had a couple inflamed boo boos at the end of my intestine due to too much ibprofen. Stopped the ibprofen and nothing happened. Found another GI and loved him. Another colonoscopy showed I definitely had Crohns. I was immediately put on Lialda and Entocort. It worked for awhile, then they took me off Entocort and stayed only on Lialda. Well after a year I was back to the same symptoms. I was then put on Uceris with Lialda and and Iron pill. Worked for a couple months and then back to square one. Started Remicade in June 2014. I have had 3 treatments thus far. Second treatment left me with extreme nausea the following day and the third treatment caused a massive migraine. I have seen a little bit of relief which is great, but I have gained 5 lbs unexpectedly. I recently worked hard last year and lost 20 lbs so as you would expect, I am freaking out. Other forums have said people have gaine 60+ lbs! Help
07-22-2014, 12:34 PM   #2
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Hi and welcome. You have IBD not IBS so I wouldn't worry. Being under weight is more common. dispite the side effects of the remicade, it sounds like it's working. This is fantastic. You're absorbing food better. Eating better so it's not uncommon for people to put some weight on. If youre on a steroid you usually gain. It comes off once you stop. Inmy opinion youre now like most people who need to eat right and exercise to keep your weight in check.
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
07-22-2014, 01:00 PM   #3
LewisS
Senior Member
 
LewisS's Avatar
 
Join Date: May 2014
Location: Hull, United Kingdom

My Support Groups:
Hello and welcome! I complete understand the worries you're having about the weight gain. Out of the many side effects of crohn's meds, weight gain is my the one I'm not looking forward to - perhaps I need a little, but I seriously don't want to be as big as I used to be before my I lost all the weight.

Like DJW said, the plus is that we are absorbing nutrients. Nutrients our bodies need to survive and fight off disease. Right now, my weight is due to some kind of malabsobrtion, because I eat a ton.
Reply

Crohn's Disease Forum » Your Story » 21 College Athlete, Symptoms, help :(
Thread Tools


All times are GMT -5. The time now is 07:06 PM.
Copyright 2006-2017 Crohnsforum.com